MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an open reduction and internal fixation of three ribs following a traumatic injury.During recovery, the patient sustained additional trauma (kick to his ribs) and developed an infection.The infection was localized, however because two of the three plated ribs had healed and the patient was considered non-compliant, the surgeon made the decision to remove all plates and screws.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event is considered confirmed as a revision was performed.No product was returned therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8544067
Report Number0001032347-2019-00244
Device Sequence Number1731081
Product Code HRS
UDI-Device Identifier00841036184308
UDI-Public00841036184308
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET SCREW CATALOG #: NI, LOT #: NI; BIOMET SCREW CATALOG #: NI, LOT #: NI
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;